MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 3MM X 12CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 3MM X 12CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF180312
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Pre-shipment pictures were attached to the complaint file in which it was noted that the re-sheathing tool is fractured.Three kinked conditions were noted in the dpu near to the re-sheathing tool.The coil was noted inside of the introducer and no damages can be noted on it; it remains attached to the resistance heating.No other damages were seen in the pictures.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.The customer complaint was not able to be evaluated since a functional test needs to be performed, however, the damages noted in the dpu may be the result of the resistance experienced and based on this we can confirm the complaint.This investigation was performed based only on the photo provided.If the product is received after this investigation, an assessment will be performed as per the conditions of the device returned.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by the field, during a coil embolization, a deltafill18 3mm x 12cm coil (dlf180312, 30803114) was attempted to be inserted into a microcatheter (phenom 17) but there was resistance felt shortly after the complaint coil was advanced.The physician thought the unspecified microcatheter was kinked therefore, the coil was removed, and the physician tried again after the microcatheter was replaced with another microcatheter (sl-10) but resistance occurred at the same point.There was a possibility that somewhere of the sheath and the delivery wire got stuck.The complaint coil was replaced with another coil (same catalog number) and the replacement coil was inserted.A continuous flush was done.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Section b5: additional event information was received, indicating that the coil did not appear damaged at any time, the device could be moved even though there was resistance, and nothing was noted to be obstructing the device.Also, the introducer was flushed until liquid was visible at the distal end of the slit in the clear tube, and no excessive force had been applied.Section e1: initial reporter phone: (b)(6).Complaint conclusion: as reported by the field, during a coil embolization, a deltafill18 3mm x 12cm coil (dlf180312, 30803114) was attempted to be inserted into a microcatheter (phenom 17) but there was resistance felt shortly after the complaint coil was advanced.The physician thought the unspecified microcatheter was kinked therefore, the coil was removed, and the physician tried again after the microcatheter was replaced with another microcatheter (sl-10) but resistance occurred at the same point.There was a possibility that somewhere of the sheath and the delivery wire got stuck.The complaint coil was replaced with another coil (same catalog number) and the replacement coil was inserted.A continuous flush was done.Additional event information was received, indicating that the coil did not appear damaged at any time, the device could be moved even though there was resistance, and nothing was noted to be obstructing the device.Also, the introducer was flushed until liquid was visible at the distal end of the slit in the clear tube, and no excessive force had been applied.Pre-shipment pictures were attached to the complaint file in which it was noted that the re-sheathing tool is fractured.Three kinked conditions were noted in the dpu near to the re-sheathing tool.The coil was noted inside of the introducer and no damages can be noted on it; it remains attached to the resistance heating (rh) coil.No other damages were seen in the pictures.The device was returned to cerenovus for further evaluation.A non-sterile deltafill18 3mm x 12cm was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and several kinks were found along the introducer sheath.Additionally, the coil was found still inside the introducer sheath, and the re-sheathing tool was also found damaged.A microscopical inspection was performed, and the coil was found inside the introducer in good normal condition (i.E., no elongations, kinks, or non-concentric loops were note), and still attached to the rh coil, with no signs of an initiated detachment process.Also, the corewire was found to be kinked inside the introducer sheath.All the damages noted on the returned device are consistent with the damages captured in the pre-shipment pictures.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.The resistance reported could not be evaluated through functional testing; the re-sheathing tool could be moved over the introducer, however, the coil could not be moved due to the damages observed on the introducer sheath and corewire.The customer complaint was confirmed based on the appearance of the returned components.According to the risk documentation, friction and difficulty to advance is a potential effect of continuous saline flush not established during microcoil placement.The complaint detailed that continuous flush was done, however, without an adequate flush, resistance between the embolic coil system and the microcatheter may arise, resulting in the damages observed.Since these damages were not originally reported in the complaint, they are considered secondary to the manipulation that occurred during the procedure.There is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following recommendations: if unusual friction is noticed during advancement or retraction of the microcoil system, verify the clear tab is unlocked and pulled out from the re-sheathing tool approximately 1 in.If unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.After flushing, reinsert the introducer into the infusion catheter hub.If unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
DELTAFILL18 3MM X 12CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key16334827
Report Number3008114965-2023-00101
Device Sequence Number6431284
Product Code KRD
UDI-Device Identifier10886704077190
UDI-Public10886704077190
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model NumberDLF180312
Device Catalogue NumberDLF180312
Device Lot Number30803114
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2023
Supplement Date Received by Manufacturer02/20/2023
Initial Report FDA Received Date02/09/2023
Supplement Report FDA Received Date03/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PHENOM 17 MICROCATHETER; SL-10 MICROCATHETER
Patient SexUnknown